Review: could Amoxicillin cause Panic attacks (Panic disorder)?
Summary: Panic attacks is found among people who take Amoxicillin, especially for people who are female, 30-39 old, have been taking the drug for < 1 month, also take medication Prednisone, and have Depression.
We study 22,270 people who have side effects while taking Amoxicillin from FDA and social media. Among them, 144 have Panic attacks. Find out below who they are, when they have Panic attacks and more.
You are not alone: join a mobile support group for people who take Amoxicillin and have Panic attacks >>>
Amoxicillin has active ingredients of amoxicillin. It is often used in infection. (latest outcomes from 24,185 Amoxicillin users)
Panic attacks has been reported by people with depression, stress and anxiety, quit smoking, pain, high blood pressure. (latest reports from 24,823 Panic attacks patients)
On Feb, 28, 2015: 22,270 people reported to have side effects when taking Amoxicillin. Among them, 144 people (0.65%) have Panic Attacks.
Time on Amoxicillin when people have Panic attacks * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Panic attacks||58.82%||5.88%||0.00%||0.00%||0.00%||29.41%||5.88% |
Gender of people who have Panic attacks when taking Amoxicillin * :
|Panic attacks||54.61%||45.39% |
Age of people who have Panic attacks when taking Amoxicillin * :
|Panic attacks||0.00%||2.44%||3.25%||10.57%||47.97%||12.20%||6.50%||17.07% |
Severity of Panic attacks when taking Amoxicillin ** :
|least||moderate||severe||most severe |
|Panic attacks||0.00%||0.00%||66.67%||33.33% |
How people recovered from Panic attacks ** :
|while on the drug||after off the drug||not yet |
|Panic attacks||0.00%||50.00%||50.00% |
Top conditions involved for these people * :
- Depression (25 people, 17.36%)
- Pain (18 people, 12.50%)
- Insomnia (14 people, 9.72%)
- Anxiety (11 people, 7.64%)
- Smoking cessation therapy (11 people, 7.64%)
Top co-used drugs for these people * :
- Prednisone (45 people, 31.25%)
- Paxil (41 people, 28.47%)
- Doxycycline (31 people, 21.53%)
- Prozac (29 people, 20.14%)
- Aspirin (29 people, 20.14%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Panic Attacks while taking Amoxicillin?
You are not alone! Join a mobile support group:
- support group for people who take Amoxicillin and have Panic Attacks
- support group for people who take Amoxicillin
- support group for people who have Panic Attacks
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amoxicillin, Panic attacks
You may be interested at these reviews (Write a review):
- Are you mental on methadone
My doctor changed my pain medication back in May of 2014 . I was pleased with how well it handle my back pain and was pleased with how inexpensive it was. My husband had been using the same drug with great results. It wasn't until about a month later I started to notice just feelings of sadness. I didn't think too much of it but then I would get such strong feelings of despair really bad that I would just cry. I also started getting a lot of panic attacks I had so much anxiety at times it prevented me from doing things. At one point I really thought I was having some sort of break down, but the feelings would have highs and lows and sometimes I would have a day with out them. Eventually after being on them for 7 months I went to my doctor and asked if it were possible I was experiencing these feelings from the Methadone. He wasn't sure but with it all happening right after I started taking them he decided to put me on something else. It's been about three weeks and even though the feelings are still there they are not as strong and seem to be passing. I hope as time goes I will feel like myself again and hope never to have to experience something like that again.
- Bcaa's and increased anxiety/panic attacks
Six years ago I was hospitalized for severe panic disorder. After months of therapy I was prescribed Paxil and Zanax to control the disorder. I have been an athlete, mixed martial arts and weightlifting for over 20 years. Recently I decided to try BCAAs as a supplement to improve recovery after workouts. Bad idea! Bcaa's are reported to increase focus and can reduce serotonin. Sounds great, unless you have an anxiety disorder. Generally people with anxiety and/or panic disorders have a reduced amount or require more serotonin to maintain normal cognition "Perception".
While taking BCAA's I had three major panic attacks, pinging and shocking in meridian points (symptoms are known as discontinuation syndrome from reducing or stopping SSRN medications that treat anxiety). Long story short...stay away from this rather benign supplement if you have anxiety issues, especially if they are severe!
- Panic after using flonase
I was diagnosed with nasal polyps and put on Flonase (a steroid nose spray). It worked well to dry up post-nasal drip but I ended up with a bad case of panic and fear. I had overcome episodes of these nervous disorders but the Flonase brought it all back. I still suffer from panic even though I stopped the Flonase months ago. I had a bad attack on a bridge and also inside a grocery store. Personnel had to take me to the store office to calm me down. I am nearly agoraphobic now. I do go out alone but try to avoid after-dark. My life has been turned into daily dread of another attack. To think that I was more than ten years FREE of panic until I took the Flonase makes me feel so regretful that I ever took that stuff. It should be banned as there is enough evidence to do so from many people who now suffer debilitating and recurring panic.
- Drug interractions savella. amoxicillin
Sudden ache, pain and neuropathy in right hand and wrist within 8 hours of sterting Amoxicillin.
- Lipitor and panic attack insomnia
My doctor put me on generic lipitor my triglycerides were slightly high 158 vs 150 goal and cholesterol not bad 128/28 although my ratio is bad. After less than a week on the medicine I woke up at 3 am wide awake and unable to calm down. I had anxiety issues several years go but have been off the meds for several years, I have a lot on my mind, aging parents and mother in law, kids in college that are struggling, my wife and I are 55 in corporate America, getting pushed aside, what to do in retirement, etc..but I was keeping it all together. I have incredibly anxious since that night. Still waking up at 3 am every night. Initially lots of thoughts about my loved ones dying. Thoughts about either my wife or I living alone, these thoughts have faded. None of the issues are on my mind but I get crazy anxious and cannot be alone. I am able to fall asleep, actually fall out really hard. Wake up every night at 3 and end up very anxious by noon. No appetite, lost more than 10 lbs in 10 days. On some meds to calm down and back on the anxiety meds. I believe the Lipitor triggered the attacks. I stopped the Lipitor immediately.
More reviews for: Amoxicillin, Panic attacks
Comments from related studies:
From this study (5 months ago):
Never had an sort of panic attacks before. Within two days of taking Amoxicillin these symptoms occurred. My concern is something is being over looked. I have stopped taking the drug but the symptoms continue.
From this study (1 year ago):
I had several violent panic attacks just after 2 dosis of Benadryl, which I took to heal the skin itching. I suppose this itching is produced by Amoxiciline, correct?
From this study (2 years ago):
Sandy on Jan, 24, 2013:
I am a 49 year old female who was given Amoxicillin for an upper respiratory infection. Prior to being given the Amoxicillin I was taking Sudafed 24 hour and Mucinex Max. After starting the Amoxicillin I was waking up with horrible panic attacks. I have never had a panic attack in my life and was TERRIFIED. Is it the Amoxicillin? I have heard that Sudafed is made with a product that can bring on panic attacks. But, I did not have the panic attack until I started the Amoxicillin. Now, I cannot sleep in my bed because that is where I had my first attack and now I am extremely fearful. My doctor has put me on Lorazepam to help calm me but I do not want to get stuck on these drugs either. Please help with any info.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.